Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

What causes delayed and scanty periods when suffering from PCOD?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
i have the complaint pcod diagnosed at my 17 yrs after which my periods were regular but for the past five years again problem start, after i decreased my few kgs of weight, my periods were regular for seven months, now again last month my periods were little scanty, this month day before yesterday i got my periods, there was no flow at only 5 ml of brownish fluid came out, help me wat to do
Posted Mon, 20 Jan 2014 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 29 minutes later
Brief Answer: DETAILED BELOW Detailed Answer: Hello Thanks for writing to us with your health concern. PCOD or polycystic ovarian disease is a condition characterized by baseline hormonal imbalance. The ovary is studded with multiple small follicles ( resembling small cysts - hence the name of the condition ). Due to the hormonal imbalances, none of these small follicles form a mature egg, hence ovulation is erratic, and periods are irregular. Periods will be irregular, delayed at times, scanty. So that There is no ' cure ' for PCOD. Its symptoms can only be controlled. Weight loss is a prominent feature in controlling the condition. Even a 5 % weight loss will regulate cycles. Sometimes, further additional medications such as Metformin might be required to regulate cycles. Please consult a Gynaecologist, and have detailed evaluation of the severity of PCOD which you have. Please get the following done - 1. Complete internal check up - per vaginum and per speculum 2. Pelvic ultrasound scan done transvaginally 3. Follicular monitoring to check if ovulation is occurring. 4. Hormonal levels - FSH, LH, TSH, Prolactin, OGTT, Lipid Profile, DHEAS, Serum testosterone, Fasting serum insulin. Then accordingly Metformin can be added. Many women require additional therapy ( medications to induce ovulation ) in order to conceive. Do not worry, as with daily exercise and a nutritious diet, you will be able to lead a normal life. All the best. Please feel free to discuss further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor